What is phenylephrine hydrochloride




















It works by reducing swelling of the blood vessels in the nasal passages. Phenylephrine comes as a tablet, a liquid, or a dissolving strip to take by mouth. It is usually taken every 4 hours as needed. Follow the directions on your prescription label or the package label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Take phenylephrine exactly as directed.

Do not take more or less of it or take it more often than prescribed by your doctor or directed on the label. Phenylephrine comes alone and in combination with other medications. Ask your doctor or pharmacist for advice on which product is best for your symptoms. Check nonprescription cough and cold product labels carefully before using two or more products at the same time.

These products may contain the same active ingredient s and taking them together could cause you to receive an overdose. This is especially important if you will be giving cough and cold medications to a child.

Nonprescription cough and cold combination products, including products that contain phenylephrine, can cause serious side effects or death in young children. Do not give these products to children younger than 4 years of age. If you give these products to children 4 to 11 years of age, use caution and follow the package directions carefully. If you are giving phenylephrine or a combination product that contains phenylephrine to a child, read the package label carefully to be sure that it is the right product for a child of that age.

Do not give phenylephrine products that are made for adults to children. Before you give a phenylephrine product to a child, check the package label to find out how much medication the child should receive. Give the dose that matches the child's age on the chart. Ask the child's doctor if you don't know how much medication to give the child.

If you are taking the liquid, do not use a household spoon to measure your dose. Use the measuring spoon or cup that came with the medication or use a spoon made especially for measuring medication.

If your symptoms do not get better within 7 days or if you have a fever, stop taking phenylephrine and call your doctor. If you are taking the dissolving strips, place one strip on your tongue and allow it to dissolve. This medication may be prescribed for other uses; ask your doctor or pharmacist for more information.

This medication is usually taken as needed. If your doctor has told you to take phenylephrine regularly, take the missed dose as soon as you remember it. However, if it is almost time for the next dose, skip the missed dose and continue your regular dosing schedule.

Do not take a double dose to make up for a missed one. Phenylephrine may cause other side effects. Call your doctor if you have any unusual problems while taking this medication. Keep this medication in the container it came in, tightly closed, and out of reach of children.

Store it at room temperature and away from excess heat and moisture not in the bathroom. It is important to keep all medication out of sight and reach of children as many containers such as weekly pill minders and those for eye drops, creams, patches, and inhalers are not child-resistant and young children can open them easily. To protect young children from poisoning, always lock safety caps and immediately place the medication in a safe location — one that is up and away and out of their sight and reach.

Unneeded medications should be disposed of in special ways to ensure that pets, children, and other people cannot consume them. This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. Ask a doctor or pharmacist before using other cough or cold medicines that may contain similar ingredients. Use Phenylephrine Sudafed PE exactly as directed on the label, or as prescribed by your doctor.

Do not use in larger or smaller amounts or for longer than recommended. Use exactly as directed on the label, or as prescribed by your doctor. Cold medicine is only for short-term use until your symptoms clear up. Measure liquid medicine carefully.

Use the dosing syringe provided, or use a medicine dose-measuring device not a kitchen spoon. Remove an orally disintegrating tablet from the package only when you are ready to take the medicine. Place the tablet in your mouth and allow it to dissolve, without chewing. Swallow several times as the tablet dissolves. Call your doctor if your symptoms do not improve after 7 days, or if you have a fever, rash, or headaches.

Since cold medicine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it's almost time for your next dose. Do not use two doses at one time. Health Topics. Health Tools. Phenylephrine Sudafed PE. Reviewed: June 23, You should not use phenylephrine if you are allergic to it. Ask a doctor or pharmacist if this medicine is safe to use if you have: heart disease, high blood pressure; diabetes; a thyroid disorder; an enlarged prostate and urination problems; or any drug allergies.

Side Effects. Stop using phenylephrine and call your doctor at once if you have: fast, pounding, or irregular heartbeat; severe dizziness or nervousness; sleep problems insomnia ; or increased blood pressure --severe headache, blurred vision, pounding in your neck or ears.



0コメント

  • 1000 / 1000